My husband was dignosed and operated for left temporal astrocytoma grade 2 in May 2001. Since then he is taking 300 mg of phenytoin. In between last three and half years he had very small seizures which lasted for fractions of seconds. But once in Sep 2004 and again in January 2005 he had a typical epilepsy fit. His MRI showed no significant tumors. There is one small cavity according to our doctor which might have formed as result of radiotherapy and according to him it is lying as it is for quite some time. Doctor believes these fits now is mainly because of irreular absorption of medicine. Please comment and show us the way. I have a small son and I desparately look forward for his life. Is this line of treatment fine or should we go for second consulttaion.
The seizures caused by a tumor are not from the tumor itself but from the immediate surrounding brain tissue. Even if the tumor is removed there is a chance of continueing seizures. The trauma from surgery or radiation itself to brain tissue in itself has a small risk of continuing seizures. I cannot comment on whether there is evidence that the tumor has recurred without knowing your case or MRI scan
There are several other reasons for continued seizures - if you miss medication doses, some medication interact with the phenytoin and reduce the level, or you may require a larger dose for your weight. Your doctor should be able to tell you. Phenytoin concentrations are easily measured in the blood and can tell if there are absorption problems. Sometimes seizures become resistant to a medication for reasons we do not know - in that case there are many other seizure medications that can be tried that may be effective.
Seizures by themselves, if well controlled, should not limit your lifespan
Thanks very much for the hope and guidance you gave.
kindly suggest me names of some good neurosurgeons who speecialise in this area specifically along with the fee structure. Please also inform me about any alternative form of medicine for this purpose.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.